Indiana, 2015Flood and Hail in Indiana, June 11, 2015
June 11, 2015 · NWS IWX · 8 events in 4 counties and zones
Storms fired by late afternoon along a stalled baroclinic zone. Moderate instability and shear was sufficient for large hail and a few reports of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms fired by late afternoon along a stalled baroclinic zone. Moderate instability and shear was sufficient for large hail and a few reports of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 11, 3:00 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 11, 3:00 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT THU JUN 11 2015
.SYNOPSIS...
ISSUED AT 347 PM EDT THU JUN 11 2015
A WEAK LOW PRESSURE SYSTEM OVER NORTHWEST MISSOURI WILL MOVE
RAPIDLY NORTHEAST TO LAKE ONTARIO BY FRIDAY EVENING... CAUSING
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING TO
BECOME MORE WIDESPREAD ACROSS THE AREA LATE TONIGHT AND FRIDAY.
SOME SEVERE STORMS AND LOCALLY HEAVY RAINFALL IS POSSIBLE IN THIS
TIMEFRAME. LOWS TONIGHT WILL RANGE FROM MID 60S NORTH TO THE LOWER
70S SOUTH... WITH HIGHS FRIDAY IN THE LOWER TO MIDDLE 80S.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 347 PM EDT THU JUN 11 2015
STALLED FRONTAL ZONE ACROSS NRN INDIANA MIXING SLOWLY NORTH THIS
AFTN. MOISTURE POOLING ALONG FRONT RESULTING IN MODERATE INSTABILITY
WITH MLCAPE2-2.5KJ/KG. ONLY SGFNT FORCING ATTM IS WK CONVERGENCE
ALONG THIS BOUNDARY... WHICH CONVECTIVE ALLOWING MODELS SUGGEST
WILL BE SUFFICIENT TO CAUSE SCT TSTMS TO DEVELOP THIS AFTN. 0-6KM
SHEAR IN VCNTY AND NORTH OF THE FRONT IS SUBSTANTIAL... IN THE
30-40KT RANGE... SO SOME STORMS THAT DO DEVELOP COULD BE SVR.
SHRTWV OVER THE PLAINS MOVG TO THE MID MS VALLEY TONIGHT WILL
LIKELY CAUSE MORE WIDESPREAD CONVECTION CURRENTLY OVER ERN IA TO
MOVE INTO NWRN ZONES LATE TONIGHT...SPREADING E-SE ACROSS THE CWA
FRIDAY. WITH STEERING WINDS NEARLY PARALLEL TO THE SFC FRONT...
TRAINING CELLS PSBL AND GIVEN PWATS FORECAST AS HIGH AS 2" IN THE
WARM SECTOR... ADDED HEAVY RAINFALL TO THE WX GRIDS FOR LATE
TONIGHT AND FRIDAY. WILL REMAIN MUGGY TONIGHT WITH LOWS RANGING
FROM THE M60S NORTH TO THE L70S SOUTH. CLOUDS AND MORE WIDESPREAD
SHOWERS FRIDAY SHOULD LIMIT DIURNAL RISES FRIDAY WITH HIGHS
EXPECTED TO BE IN THE L-M80S.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 347 PM EDT THU JUN 11 2015
FRONTAL BOUNDARY OSCILLATING BETWEEN THE LOWER LAKES AND OHIO VALLEY
WILL KEEP PERIODIC CHANCES FOR SHOWERS/STORMS IN THE FORECAST FOR
MUCH OF THE EXTENDED PERIOD...
LOW AMPLITUDE SHORTWAVE WILL SHIFT EAST OF THE AREA BY SATURDAY WITH
TRAILING FRONT SETTLING INTO OR JUST SOUTH OF OUR FAR SOUTHERN ZONES
BY PEAK HEATING. MORNING LIKELY STARTS OUT CLOUDY/COOLER WITH AREAS
OF LIGHT DRIZZLE/RAIN POSSIBLE NEAR EXITING/WEAK SFC REFLECTION
...WITH A FEW STORMS POSSIBLE ALONG TRAILING BOUNDARY BY MID-LATE
AFTERNOON FAR SOUTH (DEPENDING ON WHERE BOUNDARY ENDS UP AND HOW
MUCH HEATING OCCURS).
THE NEXT LEAD/FOUR CORNERS SHORTWAVE WILL LIFT ENE TOWARD THE UPPER
MIDWEST/WESTERN LAKES BY LATER SATURDAY NIGHT/SUNDAY. RESULTING
DOWNSTREAM THETA-E SURGE WITH FRONTAL ZONE LIFTING BACK NORTH COULD
RESULT IN A PERIOD OF SHOWERS/THUNDER DURING THIS TIME...BEST
CHANCES NW IN/SW MI CLOSER TO SHORTWAVE TRACK. BETTER CHANCES FOR
SHOWERS/STORMS AND LOCALLY HEAVY RAINFALL ARRIVE SUNDAY NIGHT INTO
MONDAY AS A MORE PRONOUNCED PLUME OF GULF MOISTURE FOLDS IN. THIS
WILL OCCUR IN ADVANCE OF A COLD FRONT TIED TO A LARGER SCALE
SHORTWAVE TROUGH PROPAGATING THROUGH CENTRAL CANADA/FAR NORTHERN
TIER OF US BY EARLY NEXT WEEK. OTHERWISE...TEMPS NEAR TO ABOVE
NORMAL ANTICIPATED THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 121 PM EDT THU JUN 11 2015
STALLED FRONTAL BOUNDARY EXTENDS ACROSS NRN INDIANA FROM JUST
NORTH OF KFWA TO KVPZ. CONVERGENCE ALONG THIS BOUNDARY EXPECTED
TO RESULT IN SCT TS THIS AFTN WHICH SHOULD MAINLY IMPACT SBN.
BOUNDARY EXPECTED TO LIFT NORTH OF NRN INDIANA THIS EVE BUT
CONVECTION SHOULD SPREAD OUT AHEAD OF CDFNT DROPPING SE ACROSS
WI/NRN IL CAUSING SHRA AT SBN OVERNIGHT AND FRI MORNING WITH TS
ALSO PSBL BUT NOT INCLUDED IN GOING TAFS GIVEN POOR DIURNAL
TIMING. TS SHOULD REDEVELOP ALONG THIS FRONT AS IT MOVES ACROSS
THE AREA FRI AFTN WITH BEST CHANCES AT FWA BEYOND THIS TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 11, 3:58 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EDT THU JUN 11 2015
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS COULD
CAUSE MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR STRONG TO SEVERE STORMS ONCE AGAIN ON FRIDAY.
ADDITIONAL STORMS ARE POSSIBLE THROUGH THE WEEKEND INTO NEXT
WEEK. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THESE STORMS.
SEVERE WEATHER MAY BE POSSIBLE AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON... AND AGAIN
FRIDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-120900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THERE
IS A CHANCE SOME STORMS WILL PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR STRONG TO SEVERE STORMS FRIDAY. ADDITIONAL
STORMS ARE POSSIBLE THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
STRONG STORMS ARE POSSIBLE.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/
In the hours before
Local storm report, Jun 11, 2:04 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD W WAUSEON 41.55N 84.14W
06/10/2015 FULTON OH EMERGENCY MNGR
FUNNEL CLOUD REPORTED WEST ALONG 20A WEST OF WAUSEON.
RELAYED BY HENRY COUNTY EMERGENCY MANAGER.
0925 PM HAIL 2 ENE PLYMOUTH 41.35N 86.27W
06/10/2015 M1.00 INCH MARSHALL IN BROADCAST MEDIA
QUARTER SIZE HAIL AT US 30 AND US 31 NEAR PLYMOUTH
0926 PM HAIL 2 NNW WAUSEON 41.57N 84.16W
06/10/2015 E1.25 INCH FULTON OH PUBLIC
0944 PM TSTM WND DMG 1 NW OSWEGO 41.33N 85.80W
06/10/2015 KOSCIUSKO IN NWS EMPLOYEE
TWO CENTER PIVOT IRRIGATION SYSTEMS BLOWN OVER... ONE
WAS MANGLED AND POSSIBLY DESTROYED. TIME ESTIMATED BY
RADAR.
0950 PM TSTM WND GST 1 ENE OSWEGO 41.33N 85.77W
06/10/2015 E60 MPH KOSCIUSKO IN TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN
0953 PM TSTM WND GST DELTA 41.57N 84.01W
06/10/2015 E50 MPH FULTON OH TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGEMENT
0954 PM TSTM WND GST 3 S NORTH WEBSTER 41.28N 85.70W
06/10/2015 M56 MPH KOSCIUSKO IN MESONET
1003 PM TSTM WND DMG 1 SSW GERALD 41.44N 84.15W
06/10/2015 HENRY OH EMERGENCY MNGR
TREE DOWN ALONG COUNTY ROAD T BETWEEN COUNTY ROADS 14
AND 15. TIME ESTIMATED FROM RADAR.
1107 PM TSTM WND DMG DEFIANCE 41.28N 84.36W
06/10/2015 DEFIANCE OH PUBLIC
MULTIPLE REPORTS OF TREES DOWN AND POWER OUTAGES IN
DEFIANCE. WINDS ESTIMATED BETWEEN 60 AND 65 MPH. PEA TO
DIME SIZED HAIL WAS ALSO REPORTED.
1115 PM TSTM WND DMG FLORIDA 41.32N 84.20W
06/10/2015 HENRY OH EMERGENCY MNGR
A TREE FELL ON A HOUSE AND POWERLINES ON MARKET STREET
IN FLORIDA
&&
THSpecial weather statement, Jun 11, 3:20 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM CDT THU JUN 11 2015
INZ003-012-112100-
STARKE-LA PORTE-
320 PM CDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT STARKE AND SOUTHWESTERN LA PORTE
COUNTIES...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS NEAR NORTH JUDSON...OR NEAR
DUNNS BRIDGE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
NORTH JUDSON AROUND 330 PM CDT.
KNOX AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAN PIERRE...BREMS...
WINONA...TOTO...LOMAX...ENGLISH LAKE AND BASS LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4130 8693 4142 8663 4125 8653 4117 8675
4117 8693
TIME...MOT...LOC 2020Z 242DEG 20KT 4124 8687
JBALLEvent by event
5 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, St. Joseph
- When
- June 11, 3:26 PM EST
- Where
- St. Joseph County, 0.6 mi SSW of Roseland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.723, -86.256
A Semi-Truck was blown over on the toll road near the Notre Dame exit.
Hail, St. Joseph
- When
- June 11, 3:45 PM EST
- Where
- St. Joseph County, 1.48 mi SSE of Mishawaka
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.650, -86.160
Hail, St. Joseph
- When
- June 11, 3:45 PM EST
- Where
- St. Joseph County, 0.86 mi SE of Mishawaka
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.660, -86.160
Thunderstorm Wind, Starke
- When
- June 11, 2:53 PM CST
- Where
- Starke County, Knox
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.300, -86.630
Multiple trees and powerlines down.
Hail, St. Joseph
- When
- June 11, 4:04 PM EST
- Where
- St. Joseph County, 0.52 mi W of Glenwood
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.670, -86.080
Ping Pong Ball sized hail was reported in Osceola.
Flood, Elkhart
- When
- June 11, 4:22 PM EST
- Where
- Elkhart County, 2.19 mi WNW of Elkhart to 1.7 mi WSW of Elkhart
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.687, -86.011
Street flooding of 6 to 8 inches in Elkhart.
Hail, Elkhart
- When
- June 11, 4:53 PM EST
- Where
- Elkhart County, 0.52 mi W of Middlebury
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.680, -85.710
Several pictures received of Quarter sized hail.
Hail, Lagrange
- When
- June 11, 4:57 PM EST
- Where
- Lagrange County, 0.69 mi S of Shipshewana
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -85.580
Picture of half dollar sized hail received.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Washington, June 11, 20151 death · 1 event
- Flooding in Nebraska, June 11 to 18, 2015$795,000 · 6 events
- Hail and Damaging Wind in Ohio, June 11, 2015$250,000 · 1 in hail · 5 events
- Tornado and Flash Flooding in Missouri, June 11 to 12, 2015$50,000 · EF0 · 30 events
- Flash Flooding and Flooding in Colorado, June 11 to 12, 2015$135,000 · 9 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2015$86,000 · 1 in hail · 14 events
- Flooding in Iowa, June 11 to 17, 2015$130,000 · 4 events
- Flash Flooding and Hail in Colorado, June 11, 2015$35,000 · 3 in hail · 29 events
- Tornado in Illinois, June 11, 2015$10,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, June 11, 2015$19,000 · 60 kt wind · 11 events
- Flood and Hail in Kansas, June 11 to 12, 20151.75 in hail · 20 events
- Hail in Texas, June 11 to 12, 20152.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588804, 588805, 588806, 588803, 588807, 588808, 588810, 588811.